Alert archive / New York / Tornado Warnings in 2007
Tornado Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 21, 2007, 3:35 PM EDT for Cayuga County, Seneca County, New York. It was in force for 25 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 21, 2007, 4:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Cayuga County, NY, Seneca County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:35 PM EDT | HAIL 0.88 | Romulus, NY | |
| Jun 21, 3:43 PM EDT | FUNNEL CLOUD | 3 S Aurora, NY | FUNNEL CLOUD REPORTED TO BE NEAR THE SHORE OR OVER CAYUGA LAKE. |
| Jun 21, 3:46 PM EDT | TORNADO 1 | Sheldrake, NY | TORNADO TOUCH DOWN IN SHELDRAKE AROUND 346 PM EDT...TRACKING SOUTHEAST FOR 1.5 MILES PARALLEL TO THE CAYUGA LAKE SHORELINE. THE DAMAGE PATH HAD A WIDTH OF UP TO 100 YARDS. SEVERAL LARGE TREES WERE UPROOTED AND MANY SNAPPED IN HALF. |
| Jun 21, 3:48 PM EDT | TSTM WND DMG | Ledyard, NY | |
| Jun 21, 3:50 PM EDT | TSTM WND DMG | Sheldrake, NY | NUMEROUS TREES DOWN. A FRUIT STAND FLIPPED OVER ON ROUTE 89. POSSIBLE TORNADO. |
| Jun 21, 3:55 PM EDT | FUNNEL CLOUD | Venice Center, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KBGM 211935
TORBGM
NYC011-099-212000-
/O.NEW.KBGM.TO.W.0002.070621T1935Z-070621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
CAYUGA COUNTY IN CENTRAL NEW YORK
SENECA COUNTY IN CENTRAL NEW YORK
* UNTIL 400 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
AURORA...OR 10 MILES SOUTH OF WATERLOO...MOVING SOUTHEAST AT 50
MPH.
* THE TORNADO WILL BE NEAR...
KING FERRY...SHELDRAKE...KIDDERS AND LEDYARD BY 340 PM EDT...
GENOA AND COVERT BY 345 PM EDT...
7 MILES SOUTHWEST OF LOCKE BY 350 PM EDT...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4301 7646 4286 7646 4285 7635 4280 7629
4263 7628 4263 7628 4264 7666 4256 7660
4256 7666 4271 7689 4285 7671 4298 7674
4302 7672 4303 7649
$$
MSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 1:56 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 21, 1:56 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 156 PM EDT THU JUN 21 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING, WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL TEMPERATURES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S. GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK. NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER SS. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/... CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD, WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING ARND 90. TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS. FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF THE PD AND WILL ADJUST AS NEEDED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM 19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP. VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...PVB AVIATION...PVB
Hazardous weather outlook, Jun 21, 10:30 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT THU JUN 21 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-221430- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1030 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL. WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT OUR WEBSITE AT WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 21, 2:19 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT THU JUN 21 2007 NYZ025-055-056-211915- BROOME NY-TIOGA NY-TOMPKINS NY- 219 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR BESEMER...AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SLATERVILLE SPGS AND WILLSEYVILLE AT 225 PM EDT... CAROLINE AT 230 PM EDT... SPEEDVILLE AND RICHFORD AT 235 PM EDT... BERKSHIRE AND JENKSVILLE AT 240 PM EDT... EAST BERKSHIRE AND NEWARK VALLEY AT 245 PM EDT... NANTICOKE AND LISLE AT 250 PM EDT... MAINE AND WHITNEY POINT AT 255 PM EDT... NWS BINGHAMTON AND UNION CENTER AT 300 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MORFORD
Special weather statement, Jun 21, 2:41 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 241 PM EDT THU JUN 21 2007 NYZ045-056-211945- BROOME NY-CHENANGO NY- 241 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NANTICOKE...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NWS BINGHAMTON AT 250 PM EDT... CASTLE CREEK AT 255 PM EDT... CHENANGO FORKS AND GREENE AT 300 PM EDT... PORT CRANE AT 305 PM EDT... SANITARIA SPGS AT 310 PM EDT... BELDEN AND COVENTRY AT 315 PM EDT... NINEVEH AND HARPURSVILLE AT 320 PM EDT... AFTON AND EAST WINDSOR AT 325 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MORFORD
Special weather statement, Jun 21, 2:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT THU JUN 21 2007 NYZ017-018-025-044-211930- CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY- 250 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR AURORA...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GENOA AT 255 PM EDT... LOCKE AND MORAVIA AT 300 PM EDT... GROTON AT 305 PM EDT... HOMER AND CORTLAND WEST AT 315 PM EDT... MCGRAW AT 320 PM EDT... SOLON AND FREETOWN CORNERS AT 325 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY MSE
Special weather statement, Jun 21, 3:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT THU JUN 21 2007 NYZ045-056-211945- BROOME NY-CHENANGO NY- 311 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR GREENE...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HARPURSVILLE AT 320 PM EDT... NINEVEH AT 325 PM EDT... AFTON AND BAINBRIDGE AT 330 PM EDT... SANFORD AT 335 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 36 min |
| Jun 21, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 55 min |
| Jun 21, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 62 min |
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 64 min |
| Jun 21, 3:43 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 62 min |
| Jun 21, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 58 min |
| Jun 21, 3:48 PM EDT | Tornado Warning | BGM | Tompkins | 47 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 52 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 67 min |
| Jun 21, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 54 min |
| Jun 21, 4:27 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 63 min |
| Jun 21, 4:34 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 56 min |
| Jun 21, 5:01 PM EDT | Severe Thunderstorm Warning | BGM | Oneida, Otsego | 59 min |
| Jun 21, 5:12 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 48 min |
| Jun 21, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 66 min |
| Jun 21, 6:23 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 37 min |
Nearby
Tornado Warnings in New York, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.